What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 13, 10:41 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 13, 10:41 PM CST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1141 PM CDT Fri Apr 13 2018
.UPDATE...
Issued at 1136 PM CDT Fri Apr 13 2018
Update for 6z aviation only.
&&
.SHORT TERM...(Tonight through Sunday night)
Issued at 230 PM CDT Fri Apr 13 2018
Diurnal destabilization has been tempered by cloud cover, so
little in the way of storms well out in advance of the primary
system. Watches are posted in relation to it, to our southwest,
running thru 03Z, which looks to be the tag line for tonight's
potential. We will see how it all comes together heading into the
night time hours, but at this writing, the models are supportive
of the elements coming together into a squall line over
Arkansas/western MO, and translating eastward toward the
Mississippi river this evening. The best severe threat (for us) will
be clipping our southern counties, with damaging winds still
looking to be the primary severe weather hazard. Forecast rainfall
with this first round looks to be in the 1 to 2 inch range,
mainly south and west, with another 1 to possible 2 inches
translated further east (lesser amounts west of the Lakes) for
Sat-Sat night, for areal storm totals of 1 to 3 inches. These
aforementioned hazards continue to be highlighted via the ESF/HWO.
The warmer air pre system that has arrived will stick around for
the start of the weekend, before cooling behind the first round,
particularly Sat night-Sunday, under the occluding Low. Lingering
clouds/pcpn cannot be ruled out so long as this Low is in the
vicinity, which it will be thru the remainder of the short term
forecast period.
.LONG TERM...(Monday through Friday)
Issued at 230 PM CDT Fri Apr 13 2018
Models are in pretty good agreement for next week. High pressure
will drift across the middle and lower Mississippi valley Monday
into Tuesday, becoming centered over Florida by 00z Wednesday. Dry
and cool conditions are expected Monday. A warm front will lift
north across the region on Tuesday, and a return of south winds will
trigger a significant warm up. Models then drag a mostly dry cold
front across the PAH forecast area on Wednesday. GFS and ECMWF
indicate a few blips of QPF in our eastern counties with its
passage, but for now we will keep the forecast dry. Dry conditions
are expected for the end of the week, with temperatures dropping
back to a few degrees below normal.
&&
.AVIATION...
Issued at 1136 PM CDT Fri Apr 13 2018
We will have a line of thunderstorms move through during the first
leg of the TAF at all sites. This will restrict vsby but cigs seem
to be staying MVFR at worst. There will also be gusty winds some
near severe with any thunderstorms. FROPA is not expected until
near the last leg of the TAF or around 00z Sunday. This will
result in a wind shift more westerly toward the end of the valid
time. Otherwise winds may drop gusts for a few hours ahead of the
storms but gusts should return.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...KH
AVIATION...KH
Hazardous weather outlook, Apr 13, 1:53 PM CST, 13 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
253 PM CDT Fri Apr 13 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
253 PM CDT Fri Apr 13 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
There is a chance of thunderstorms. The chance includes a risk of
severe storms, mainly across southeast Missouri this evening,
into the overnight hours. The primary severe weather related
hazard is damaging winds. Large hail and tornadoes cannot be ruled
out. Locally heavy rainfall is also expected. Refer to the
Hydrologic Outlook for details on the heavy rain hazard.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Another chance of thunderstorms, including a risk of severe
weather, is forecast Saturday. The best chance will be during the
peak heating ours of the afternoon and evening, mainly east of
the Mississippi river. Another round of heavy rainfall is
forecast, for storm total amounts in the 1 to 3 inch range. Refer
to the Hydrologic Outlook for additional details on the heavy rain
hazard.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor forecasts and updates to stay abreast of
the latest developments.
In the hours before
Local storm report, Apr 13, 9:35 PM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1035 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM LIGHTNING EAST PRAIRIE 36.78N 89.38W
04/13/2018 MISSISSIPPI MO FIRE DEPT/RESCUE
HOME FIRE DUE TO LIGHTNING. TOTAL LOSS AND FIRE
DEPARTMENT STILL ON SCENE. TIME OF LIGHTING STIKE 0750
PM.
&&
SMITTYSpecial weather statement, Apr 14, 12:28 AM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
128 AM CDT Sat Apr 14 2018
ILZ076>078-082-083-086-087-089>091-093-094-INZ081-085-086-
KYZ001>015-018-140730-
WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-JOHNSON-
POPE-HARDIN-PULASKI-MASSAC-GIBSON-POSEY-VANDERBURGH-FULTON-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-
HENDERSON-
INCLUDING THE CITIES OF FAIRFIELD, ALBION, MOUNT CARMEL,
MCLEANSBORO, CARMI, HARRISBURG, SHAWNEETOWN, VIENNA, GOLCONDA,
ELIZABETHTOWN, MOUND CITY, METROPOLIS, FORT BRANCH, POSEYVILLE,
EVANSVILLE, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH,
MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ,
PRINCETON, MORGANFIELD, DIXON, AND HENDERSON
128 AM CDT Sat Apr 14 2018
...Special Weather Statement...
At 125 am, radars showed a line of showers and embedded
thunderstorms from near Fairfield Illinois to Cairo Illinois to
Charleston Missouri. Movement was east at 35 mph.
Through 230 am, the activity may produce wind gusts 35 to 45 mph
along with brief heavy downpours of rain across the southern tip
of as well as southeast Illinois, and far western Kentucky. This
includes Harrisburg, Metropolis, Paducah, Mayfield and nearby
communities.